Alert archive / South Carolina / Wind Advisories in 2007
Wind Advisory 6, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Jun 2, 2007, 8:16 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2007, 8:16 PM EDT (00:16 UTC)
- Expired
- Jun 3, 2007, 8:34 AM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 030016 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 816 PM EDT SAT JUN 2 2007 NCZ097-100-101-SCZ034-046-030745- /O.NEW.KILM.WI.Y.0006.070603T0016Z-070603T1300Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 816 PM EDT SAT JUN 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SUNDAY FOR THE COASTAL COUNTIES FROM SURF CITY NC TO THE SOUTH SANTEE RIVER SC. AN EXTRA-TROPICAL LOW...THE REMNANTS OF TROPICAL DEPRESSION BARRY...WILL MOVE NORTHEAST ALONG THE SOUTHEAST UNITED STATES COAST OVERNIGHT. AS A RESULT...STRONG WINDS ARE POSSIBLE ALONG THE COASTAL AREAS...ESPECIALLY AT THE BEACHES WHERE SUSTAINED WINDS ARE EXPECTED TO RANGE FROM 30 TO 40 MPH WITH HIGHER GUSTS POSSIBLE. THE WINDS WILL DIMINISH IN THE WAKE OF THE LOW. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS ALONG THE BARRIER ISLANDS AND INTRA-COASTAL WATERWAY SHOULD SECURE ANY LAWN FURNITURE OR GARBAGE CANS. $$ SRP
2 follow-up statements
000 WWUS72 KILM 030715 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 315 AM EDT SUN JUN 3 2007 NCZ097-100-101-SCZ034-046-031800- /O.EXT.KILM.WI.Y.0006.000000T0000Z-070603T1800Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 315 AM EDT SUN JUN 3 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. AN EXTRA-TROPICAL LOW...THE REMNANTS OF TROPICAL DEPRESSION BARRY...WILL CONTINUE TO MOVE NORTHEAST ALONG THE SOUTHEAST UNITED STATES COAST THIS MORNING. AS A RESULT...STRONG WINDS WILL CONTINUE ALONG THE COASTAL AREAS...ESPECIALLY AT THE BEACHES WHERE SUSTAINED WINDS ARE EXPECTED TO RANGE FROM 30 TO 40 MPH WITH HIGHER GUSTS POSSIBLE. THE WINDS WILL DIMINISH LATER THIS AFTERNOON AS THE LOW MOVES OFF TO THE NORTHEAST. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. THE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS ALONG THE BARRIER ISLANDS AND INTRA-COASTAL WATERWAY SHOULD SECURE ANY LAWN FURNITURE OR GARBAGE CANS. $$ 15
000 WWUS72 KILM 031234 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 834 AM EDT SUN JUN 3 2007 NCZ097-100-101-SCZ034-046-031345- /O.CAN.KILM.WI.Y.0006.000000T0000Z-070603T1800Z/ PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...BURGAW...SURF CITY...LELAND... SHALLOTTE...WILMINGTON...WRIGHTSVILLE BEACH...CONWAY... MYRTLE BEACH...GEORGETOWN 834 AM EDT SUN JUN 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH BREEZY CONDITIONS ARE EXPECTED TODAY AS AN EXTRA-TROPICAL LOW MOVES THROUGH WIND SPEEDS ARE NOT EXPECTED TO REACH ADVISORY LEVELS. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. $$ SRP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Jun 2, 6:15 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 2, 6:15 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EDT SAT JUN 2 2007
.SYNOPSIS...
THE REMNANTS OF TROPICAL DEPRESSION BARRY WILL WEAKEN AND BECOME
EXTRATROPICAL AS IT MOVES ALONG THE SOUTHEAST UNITED STATES COAST
OVERNIGHT INTO SUNDAY. A WEAK SURFACE TROUGH WILL REMAIN OVER THE
CAROLINAS THROUGH WEDNESDAY BEFORE HIGH PRESSURE RETURNS ON THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE REMNANTS OF TROPICAL STORM BARRY ARE EXITING NORTHEAST FLORIDA
AND MOVING INTO COASTAL GEORGIA WHERE THE STRONGEST 3 HOURLY
PRESSURE FALLS HAVE BEEN. STRONG SURFACE TO LOW-LEVEL CONVERGENCE
NORTH AND NORTHEAST OF THE LOW HAS ALLOWED DEEPER CONVECTION TO FORM
OFF THE GEORGIA COAST OVER THE LAST FEW HOURS AT THE NOSE OF THE DRY
SLOT. THESE STORMS ARE MOVING NORTHWARD AND AS DEWPOINTS INCREASE
OVERNIGHT ALONG THE COAST AND COASTAL WATERS THINK ENOUGH
DESTABILIZATION WILL OCCUR (ESPECIALLY ALONG THE COAST) TO WARRANT
INCLUSION OF SCT TSTMS IN THE FORECAST. 0-3 KM HELICITY WILL BE ON
THE INCREASE AS THE CONVERGENCE (WARM FRONT-LIKE) BOUNDARY
APPROACHES AND WILL NEED TO MONITOR FOR ROTATING STORMS AND POSSIBLY
A TORNADO NEAR THE COASTAL AREAS OVERNIGHT.
MADE SOME ADJUSTMENTS TO THE CURRENT SET OF GRIDS FOR THE 6 PM
ISSUANCE. ALSO...PLAN TO GO WITH A HIGH RISK OF RIP CURRENTS ALL
BEACHES TOMORROW.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
STARTING TO HAVE SERIOUS CONCERNS ABOUT AMOUNTS/DURATION OF PRECIP
FROM BARRY REMNANTS. LATEST RADAR/SATELLITE IMAGERY IS NOT
ENCOURAGING...SHOWING LARGE DRY SLOT DEVELOPING. IN FACT BOTH
GFS/NAM SHOW THIS FEATURE AND HAVE SCALED BACK BOTH PRECIP AMOUNTS
AND DURATION OF CATEGORICAL POPS IN LATEST MOS GUIDANCE FOR SUNDAY.
DECREASED POPS FOR SUNDAY AFTERNOON/EVENING BUT POPS MAY NEED TO BE
SCALED BACK EVEN MORE IF GUIDANCE CONTINUES ITS DRYING TREND AND
CURRENT TREND OF DECREASING CONVECTION ASSOCIATED WITH THE LOW
CONTINUES. CLOUD CONDITIONS SHOULD PERSIST REGARDLESS OF PRECIP
AMOUNTS TOMORROW...SO NOT MUCH CHANGE TO TEMPERATURES THROUGH THE
FIRST 24 HOURS OF THE PERIOD. LOOKS LIKE MORE SUN ON MONDAY THAN
EARLIER EXPECTED...SO BUMPED UP AFTERNOON HIGHS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
WEAKENING BROAD TROUGHINESS OVER ERN THIRD OF THE U.S. ON TUESDAY
WILL CAUSE LOCAL WESTERLY DOWNSLOPE FLOW. SFC BOUNDARY...A WASHED
OUT COLD FRONT FROM THE NW...AND A DECENT SHORTWAVE SHOULD STILL BE
ENOUGH FOR SLIGHT CHANCE POPS. TEMPS CLOSE TO CLIMO. MID LEVEL
TROUGH WILL BE LIFTING OUT ON WEDNESDAY AND SFC PATTERN BECOMES ILL
DEFINED. FCST SOUNDINGS SHOW CONSIDERABLE DRYING AND NO PRECIP
EXPECTED DESPITE SEA BREEZE DEVELOPMENT.
LARGE STORM IN THE NRN PLAINS/UPPER MS VALLEY PAIRED WITH BERMUDA
HIGH THURSDAY WILL PUMP UP A STRONG MID LEVEL RIDGE IN THE EAST.
TEMPS WILL BE PUSHED ABOUT A CATEGORY HIGHER BY DAY AND ALMOST AS
MUCH AT NIGHT. RIDGE FLATTENS AND RETROGRADES FRIDAY AND SATURDAY.
FCST SOUNDINGS WOULD IMPLY A SLIGHT INCREASE IN MOISTURE. ONLY REAL
MECHANISM FOR PRECIP WOULD BE SEABREEZE...WHICH MAY NOT MAKE IT VERY
FAR INLAND DESPITE THE WARM TEMPS. WILL KEEP RAIN OUT OF THE FCST.
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
REMNANTS OF TD BARRY TO MOVE TOWARDS THE TERMINALS THROUGH SUNDAY
18Z WITH DETERIORATING CEILINGS AND VISIBILITIES. VFR CONDITIONS
WILL GIVE WAY TO MVFR THIS AFTERNOON AND THEN IFR BY THIS EVENING AS
THE PRECIPITATION SHIELD MOVES NORTH AND RAIN INTENSIFIES. EAST TO
SOUTHEAST WINDS WILL BECOME NORTHEAST BY SUNDAY MORNING GUSTING TO
25 KNOTS AT TIMES...HIGHEST ALONG THE COAST. WIND DIRECTIONS COULD
BE MORE SOUTHEASTERLY ALONG THE COAST TONIGHT DEPENDING ON THE EXACT
TRACK OF BARRY. MVFR CEILINGS AND NORTHWEST WINDS GUSTING TO 25-30
KNOTS EXPECTED BY MID MORNING SUNDAY WITH SHOWERS VICINITY.
CHANCE IFR/THUNDERSTORMS SUNDAY THROUGH TUESDAY. CHANCE OF IFR EARLY
MONDAY MORNING.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
NO CHANGES TO THE GALE WARNING FOR ALL MARINE ZONES THROUGH SUNDAY
MORNING. THE WINDS AT SPRINGMAID PIER HAVE INCREASED TO AROUND 20 KT
AND THE WINDS AT THE EDISTO BUOY ARE IN THE 27-35 KNOT RANGE WITH 10
FOOTERS.
SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
MARGINAL GALE CONDITIONS WILL BE PRESENT AT THE START OF THE SHORT
TERM PERIOD AS REMNANTS OF TD BARRY MOVE INTO THE AREA. CONDITIONS
WILL QUICKLY TRANSITION TO SCA CONDITIONS BY MIDDAY SUNDAY. SCA WILL
LIKELY BE NEEDED INTO MONDAY MORNING BEFORE STRONG OFFSHORE FLOW
STARTS TO SUBSIDE AS GRADIENT WEAKENS. OFFSHORE COMPONENT WILL ALSO
LEAD TO A DECREASE IN SEAS AS WELL.
WEAK TROUGHING DEVELOPS INLAND ON MONDAY WITH SURFACE FLOW BECOMING
MORE SOUTHWESTERLY. GRADIENT BETWEEN THE TROUGH AND HIGH PRESSURE
WELL OFF THE COAST WILL BECOME PINCHED...RESULTING IN 15 TO 20 KT
WINDS. EXTENDED PERIOD OF SOUTHWEST FLOW WILL LEAD TO SEAS NEARING
SCA OUT NEAR 20 NM.
LONG TERM /TUESDAY THROUGH THURSDAY/...
A MODERATELY STRONG SW FLOW EXPECTED TO BEGIN THE PD TUESDAY BETWEEN
LARGE SYSTEM IN THE NORTHEAST AND OFFSHORE HIGH. SCEC EXPECTED. FLOW
WILL WEAKEN ON WEDNESDAY AS NE STORM LIFTS FURTHER AWAY AND THE SFC
PATTERN GETS SLOPPY. QUIETER CONDITIONS SHOULD SET IN BY WEDNESDAY
AND LAST INTO THURSDAY WITH LIGHT/OFFSHORE FLOW.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING
FOR SCZ032>034-039-046.
NC...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING
FOR NCZ096-097-099>101.
MARINE...GALE WARNING UNTIL 9AM EDT SUNDAY FOR AMZ250-252-254-256.
&&
NEAR TERM...PFAFF
SHORT TERM...III
LONG TERM...005
AVIATION...ROSSHazardous weather outlook, Jun 2, 4:45 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 445 PM EDT SAT JUN 2 2007 NCZ087-SCZ017-023-024-032045- ROBESON-MARLBORO-DARLINGTON-DILLON- 445 PM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-097-099>101-SCZ032>034-039-046-032045- BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-FLORENCE-MARION-HORRY- WILLIAMSBURG-GEORGETOWN- 445 PM EDT SAT JUN 2 2007 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-032045- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 445 PM EDT SAT JUN 2 2007 ...GALE WARNING IN EFFECT UNTIL 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. III
Nearby
Wind Advisories in South Carolina, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.